MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Arrived in the home to do cvad maintenance.Appeared to be either 100% air or 100% fluid.No air bubbles seen.Writer removed the current cap, then attached flush syringe with new primed cap and writer pulled back.Writer noted air come into the syringe with no resistance and then small fluid with air in between.Client states he also had air in his line last week and had to go into cci for maintenance.Line removed.
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The hemo cath catheter was returned for evaluation with the end caps in place and an orange "do not use" sticker on the arterial extension.The device was flushed and aspirated, no leaks or other issues were noted.The end caps appear to be injectable end caps.Under magnification a crack was noted on the septum portion of the cap.A pin was run across the septum perpendicular to the crack, revealing the crack is actually a hole.Water was then inserted into the opposite end of the end cap and was noted to leak from the hole in the septum.The end caps provided by medcomp in the insertion kits are one time use, are not meant to be injected through and should be replaced after each treatment.If this was followed, the end caps provided in the kits could not be a contributing factor of the air bubbles in the extensions.The contract manufacturer conducted a review of the manufacture records.Their investigation revealed the devices were manufactured and inspected according to specification with no non-conformances or abnormalities.Similar issues were reported by the same facilities from (b)(6) 2021 to (b)(6) 2021.Most of those devices were also not returned for evaluation as they remained implanted.The reporting facilities in those complaints report the issue was resolved when the end caps were replaced.It was determined at that time the root cause of these issues was related to the end cap and not the catheter.Medcomp advised reporter at that time that the manufacturer of the end caps should be notified of the event.As the evaluation of these latest complaints has again revealed the root cause is the end cap and not the catheter, medcomp again advised that the manufacturer of the end cap be notified of these events.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15986956
Report Number2518902-2022-00072
Device Sequence Number5961827
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public00884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/10/2026
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMQFL200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown